1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Covid 19 Jab

Discussion in 'Type 2 Diabetes' started by colcot, Apr 20, 2021.

  1. colcot

    colcot Type 2 · Member

    Messages:
    7
    Likes Received:
    1
    Trophy Points:
    43
    Anyone had similar happen to them. I had my first jab on 1st of February, afterwards I had flu systems and felt unwell for about 6 weeks until I had a week when I was really poorly then suddenly felt a lot better. Problem is my BG reading went up as they do when you are unwell, I have increased my insulin by 2 units morning and night but my numbers are still not coming down as they were prior and had been on a level for years prior to my jab.
     
  2. Brunneria

    Brunneria Other · Guru
    Retired Moderator

    Messages:
    21,795
    Likes Received:
    35,046
    Trophy Points:
    298
    You aren't alone.
    Have a read of this thread.
    https://www.diabetes.co.uk/forum/threads/covid-vaccine-and-extremely-high-blood-sugars.179998/
    It looks (to my non-medically qualified eye) as if the jab puts your body through a simulation of what a case of mild covid would be like, which includes all sorts of different symptoms and an increase in insulin resistance as your body ramps up its immune system in case it ever meets a real case of covid.

    Personally, I would much rather have the jab symptoms than the actual covid symptoms, which may be much more severe.
     
    • Agree Agree x 3
    • Like Like x 1
  3. lovinglife

    lovinglife Type 2 · Well-Known Member

    Messages:
    2,925
    Likes Received:
    2,518
    Trophy Points:
    198
    I agree with @Brunneria - it knocked me off my feet for a couple of days - I remember thinking good grief if this is what the jab has done to me imagine how I’d be if I got actual Covid, due my second jab anytime now and can’t wait
     
  4. smcc

    smcc Type 1 · Well-Known Member

    Messages:
    59
    Likes Received:
    29
    Trophy Points:
    78
    I had my first dose of the AZ vaccine on Feb 6 and the second two days ago. I had no physical upset with either, nor any BG changes after the first, but my BG levels have been high since yesterday morning despite increasing both basal and pre-meal insulin. I assume that this is due to the vaccine and that it will settle in time.
     
    #4 smcc, Apr 20, 2021 at 10:52 AM
    Last edited: Apr 20, 2021
  5. colcot

    colcot Type 2 · Member

    Messages:
    7
    Likes Received:
    1
    Trophy Points:
    43
    Thank you, it does look as though it could be just to the injection. I had my second one today and fearing the BG as it is still up from the first injection. I did inform the yellow card system.
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook